Alert archive / North Dakota / Winter Storm Warnings in 2018
Winter Storm Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Feb 18, 2018, 5:40 AM CST for 8 counties in North Dakota; 8 counties in Minnesota. It was in force for 10 hr. 32 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2018, 5:40 AM CST (11:40 UTC)
- Expired
- Feb 18, 2018, 3:59 PM CST
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Benson County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 7:00 AM CST | SNOW 3 | Northwood, ND | |
| Feb 18, 7:00 AM CST | SNOW 4 | Bemidji, MN | |
| Feb 18, 7:00 AM CST | SNOW 5 | Buxton, ND | |
| Feb 18, 7:00 AM CST | SNOW 5.5 | 9 Ne Sharon, ND | |
| Feb 18, 7:15 AM CST | SNOW 3 | Mayville, ND | |
| Feb 18, 7:27 AM CST | SNOW 2.5 | New Rockford, ND | |
| Feb 18, 8:30 AM CST | SNOW 5 | Buxton, ND | VIA SOCIAL MEDIA |
| Feb 18, 8:30 AM CST | SNOW 7 | Mayville, ND | |
| Feb 18, 8:30 AM CST | SNOW 7 | Mayville, ND | |
| Feb 18, 8:31 AM CST | SNOW 4 | Bemidji, MN | |
| Feb 18, 8:31 AM CST | SNOW 5 | Buxton, ND | |
| Feb 18, 8:35 AM CST | SNOW 4 | Bemidji, MN | |
| Feb 18, 9:20 AM CST | SNOW 5.5 | 9 Ne Sharon, ND | VIA SOCIAL MEDIA |
| Feb 18, 9:20 AM CST | SNOW 5.5 | 9 Ne Sharon, ND | |
| Feb 18, 10:00 AM CST | HEAVY SNOW 6.5 | Northwood, ND | SNOW STILL ONGOING. VIA SOCIAL MEDIA. |
| Feb 18, 11:00 AM CST | SNOW 6 | Blackduck, MN | VIA SOCIAL MEDIA |
| Feb 18, 11:00 AM CST | HEAVY SNOW 9 | 7 N Bemidji, MN | SNOW ONGOING STILL AT TIME OF MEASUREMENT. |
| Feb 18, 11:25 AM CST | SNOW 3.8 | 8 W Thompson, ND | VIA SOCIAL MEDIA |
| Feb 18, 11:25 AM CST | SNOW 7 | Mayville, ND | RETIRED NWS EMPLOYEE |
| Feb 18, 11:30 AM CST | HEAVY SNOW 9 | Fosston, MN | SNOW STILL ONGOING. VIA SOCIAL MEDIA. |
| Feb 18, 11:30 AM CST | HEAVY SNOW 9 | Hatton, ND | SNOW STILL ONGOING. VIA SOCIAL MEDIA. |
| Feb 18, 12:16 PM CST | SNOW 4.9 | 5 Wnw Hope, ND | 0.17 LIQUID |
| Feb 18, 12:30 PM CST | HEAVY SNOW 9.7 | Pinewood, MN | SNOW STILL ONGOING. VIA SOCIAL MEDIA PICTURE. |
| Feb 18, 12:40 PM CST | HEAVY SNOW 8.5 | Blackduck, MN | SNOW STILL ONGOING. VIA SOCIAL MEDIA. |
| Feb 18, 1:00 PM CST | HEAVY SNOW 6 | Shelly, MN | SNOW STILL ONGOING. VIA SOCIAL MEDIA. |
| Feb 18, 1:00 PM CST | HEAVY SNOW 8 | Turtle River, MN | VIA PICTURE ON BELTRAMI COUNTY EM SOCIAL MEDIA PAGE. |
| Feb 18, 1:00 PM CST | HEAVY SNOW 9 | Bagley, MN | SNOW STILL ONGOING. VIA SOCIAL MEDIA. |
| Feb 18, 2:40 PM CST | HEAVY SNOW 9 | 3 N Hines, MN | VIA BELTRAMI COUNTY EM SOCIAL MEDIA PAGE. |
| Feb 18, 2:40 PM CST | HEAVY SNOW 12 | Puposky, MN | STILL LIGHTLY SNOWING. VIA BELTRAMI COUNTY EM SOCIAL MEDIA PAGE. |
| Feb 18, 2:45 PM CST | HEAVY SNOW 9 | Solway, MN | VIA PICTURE ON BELTRAMI COUNTY EM SOCIAL MEDIA PAGE. |
| Feb 18, 3:00 PM CST | HEAVY SNOW 10.5 | 2 Ene Bemidji, MN | VIA BELTRAMI COUNTY EM SOCIAL MEDIA PAGE. |
| Feb 18, 3:00 PM CST | HEAVY SNOW 10.9 | Blackduck, MN | LIGHTLY SNOWING STILL. VIA SOCIAL MEDIA PICTURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 11.7 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWUS43 KFGF 181140 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 540 AM CST Sun Feb 18 2018 MNZ013>017-022>024-190000- /O.UPG.KFGF.WW.Y.0007.180218T1200Z-180219T0000Z/ /O.NEW.KFGF.WS.W.0003.180218T1140Z-180219T0000Z/ Pennington-Red Lake-East Polk-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard- Including the cities of Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, and Park Rapids 540 AM CST Sun Feb 18 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Snow accumulations of 3 to 6 inches, with localized amounts up to 8 inches, are expected. * WHERE...Portions of north central and northwest Minnesota. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ001-002-NDZ027-030-190000- /O.UPG.KFGF.WW.Y.0007.000000T0000Z-180218T2200Z/ /O.NEW.KFGF.WS.W.0003.180218T1140Z-180219T0000Z/ West Polk-Norman-Grand Forks-Traill- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Grand Forks, Mayville, Hillsboro, Hatton, and Portland 540 AM CST Sun Feb 18 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow and blowing snow. Snow accumulations of 4 to 6 inches are expected. Winds increase this afternoon creating areas of whiteout conditions. * WHERE...In Minnesota, West Polk and Norman Counties. In North Dakota, Grand Forks and Traill Counties. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ014-015-024-026-028-029-190000- /O.UPG.KFGF.WW.Y.0007.000000T0000Z-180218T2100Z/ /O.NEW.KFGF.WS.W.0003.180218T1140Z-180219T0000Z/ Benson-Ramsey-Eddy-Nelson-Griggs-Steele- Including the cities of Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, and Hope 540 AM CST Sun Feb 18 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow and blowing snow. Additional snow accumulations of 3 to 5 inches, with localized amounts up to 7 inches, are expected. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ003>009-027-028-NDZ006>008-016-038-039-054-190000- /O.EXT.KFGF.WW.Y.0007.000000T0000Z-180219T0000Z/ Clay-Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-West Becker-East Becker-Towner-Cavalier-Pembina- Eastern Walsh County-Barnes-Cass-Western Walsh County- Including the cities of Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Valley City, Fargo, Edinburg, Adams, and Lankin 540 AM CST Sun Feb 18 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
370 WWUS43 KFGF 181559 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 959 AM CST Sun Feb 18 2018 MNZ001-002-013>017-022>024-NDZ014-015-024-026>030-190000- /O.CON.KFGF.WS.W.0003.000000T0000Z-180219T0000Z/ West Polk-Norman-Pennington-Red Lake-East Polk-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-Benson-Ramsey- Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, and Portland 959 AM CST Sun Feb 18 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow and blowing snow. Additional snow accumulations of 2 to 5 inches are expected. * WHERE...Portions of north central and northwest Minnesota and northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ003>009-027-028-NDZ006>008-016-038-039-054-190000- /O.CON.KFGF.WW.Y.0007.000000T0000Z-180219T0000Z/ Clay-Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-West Becker-East Becker-Towner-Cavalier-Pembina- Eastern Walsh County-Barnes-Cass-Western Walsh County- Including the cities of Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Valley City, Fargo, Edinburg, Adams, and Lankin 959 AM CST Sun Feb 18 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Gust
915 WWUS43 KFGF 181859 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1259 PM CST Sun Feb 18 2018 MNZ001-002-NDZ026>030-182200- /O.CAN.KFGF.WS.W.0003.000000T0000Z-180219T0000Z/ /O.EXB.KFGF.WW.Y.0007.000000T0000Z-180218T2200Z/ West Polk-Norman-Nelson-Grand Forks-Griggs-Steele-Traill- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, and Portland 1259 PM CST Sun Feb 18 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow and blowing snow. Visibilities reduced to one half mile or less at times. Additional snow accumulations of up to one half inch are expected. * WHERE...Portions of northwest Minnesota and northeast and southeast North Dakota. * WHEN...Until 4 PM CST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. In addition, areas of poor visibility are likely. Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ014-015-024-182000- /O.CAN.KFGF.WS.W.0003.000000T0000Z-180219T0000Z/ Benson-Ramsey-Eddy- Including the cities of Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, and New Rockford 1259 PM CST Sun Feb 18 2018 ...WINTER STORM WARNING IS CANCELLED... Expect some blowing and drifting snow through the afternoon, with visibilities reduced below one mile at times. $$ NDZ006-007-182000- /O.CAN.KFGF.WW.Y.0007.000000T0000Z-180219T0000Z/ Towner-Cavalier- Including the cities of Cando and Langdon 1259 PM CST Sun Feb 18 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Expect some blowing and drifting snow through the afternoon, with visibilities reduced below one mile at times. $$ MNZ009-190000- /O.UPG.KFGF.WW.Y.0007.000000T0000Z-180219T0000Z/ /O.EXB.KFGF.WS.W.0003.000000T0000Z-180218T2200Z/ North Beltrami- Including the cities of Red Lake, Redby, and Ponemah 1259 PM CST Sun Feb 18 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Heavy snow. Additional snow accumulations of up to two inches are expected. Total snow accumulations of 5 to 9 inches. * WHERE...North Beltrami County. * WHEN...Until 4 PM CST this afternoon. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ013>017-022>024-182200- /O.EXT.KFGF.WS.W.0003.000000T0000Z-180218T2200Z/ Pennington-Red Lake-East Polk-North Clearwater-South Beltrami- Mahnomen-South Clearwater-Hubbard- Including the cities of Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, and Park Rapids 1259 PM CST Sun Feb 18 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Heavy snow. Additional snow accumulations of up to one inch are expected. Areas of blowing snow reducing visibilities to one half mile or less at times. * WHERE...Portions of north central and northwest Minnesota. * WHEN...Until 4 PM CST this afternoon. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ003>008-027-028-NDZ008-016-038-039-054-182200- /O.EXT.KFGF.WW.Y.0007.000000T0000Z-180218T2200Z/ Clay-Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- West Becker-East Becker-Pembina-Eastern Walsh County-Barnes-Cass- Western Walsh County- Including the cities of Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Detroit Lakes, Wolf Lake, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Valley City, Fargo, Edinburg, Adams, and Lankin 1259 PM CST Sun Feb 18 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to one inch are expected. Blowing snow reducing visibilities to one half mile or less at times. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 4 PM CST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
989 WWUS43 KFGF 182159 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 359 PM CST Sun Feb 18 2018 MNZ009-013>017-022>024-182300- /O.CAN.KFGF.WS.W.0003.000000T0000Z-180218T2200Z/ North Beltrami-Pennington-Red Lake-East Polk-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard- Including the cities of Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, and Park Rapids 359 PM CST Sun Feb 18 2018 ...WINTER STORM WARNING IS CANCELLED... Expect areas of light snow to diminish through the late afternoon adn early evening... with only slight accumulations expected. $$ MNZ001>008-027-028-NDZ008-016-026>030-038-039-054-182300- /O.CAN.KFGF.WW.Y.0007.000000T0000Z-180218T2200Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-West Becker-East Becker-Pembina- Eastern Walsh County-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Detroit Lakes, Wolf Lake, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 359 PM CST Sun Feb 18 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Expect patchy blowing and drifting snow in more exposed areas to continue through teh late afternoon... with winds diminishing with nightfall. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 3:20 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 18, 3:20 AM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
320 AM CST Sun Feb 18 2018
.SHORT TERM...(Today and tonight)
Issued at 245 AM CST Sun Feb 18 2018
Winter weather impacts are the concern today from fasting moving
band of snow to bisect the forecast area. As SFC low tracks to the
south of the area warm air advection will bring widespread 2 to 5
inches to the area. A potentially higher band of snow and snowfall
rates exists embedded within the currently headlined advisory
area, a Valley City to Fargo to Park Rapids line and north. As
frontogenetical forcing coupled within the broad synoptic lift
expecting a 10 to 20 mile wide band of snow to move across the
area between 6am and noon today Best idea on timing of the
placement of the stronger band developing will be around 6 to 9am
time frame. With respect to blowing snow and reduced visibility
concerns with current wind guidance, usually too low, suggests
winds to become sustained 15 to 25 mph with gusts 30 to 35 mph in
the valley by noon. This will produce areas of blowing and
drifting snow making travel difficult across open country this
afternoon. Pockets of blizzard conditions are possible where
heavier snow and strong winds overlap.
Snow and wind impacts taper off quickly in the evening with temps
bottoming out overnight ranging from teens below across the
Devils Lake basin to single digits above in the southern valley.
.LONG TERM...(Monday through Saturday)
Issued at 245 AM CST Sun Feb 18 2018
Much of next week will feature a long wave trough anchored from the
Northern Rockies through the Great Basin while a Bermuda high sets
up off the southeast coast. Split flow will still predominate with
the northern plains in zonal to southwest flow most of the time.
On Mon afternoon through Tue afternoon there is agreement that
multiple waves and sfc lows will propagate from the central plains
into the upper midwest. A swath of snow is likely from Interstate 94
south and possible farther north through about Federal Highway 2.
Impactful accumulations of up to 4 or 5 inches will be possible
across the southern areas, with the likelihood of winds in the 20 to
30 mph range adding to visibility reductions. As with yesterday's
deterministic runs the GFS remains drier over a greater area than
the ECMWF, but it is beginning to agree more with the latter in
terms of coverage and pcpn intensity. Surface high pressure will
begin to dominate Tue night through Wed, with colder overnight temps
and highs remaining below average for Wed.
Later in the week (Thu/Fri and into Sat) with the high farther east,
return flow will boost afternoon temperatures into and through the
20s. Some low impact warm air advection pcpn is possible on Fri
into Sat.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1144 PM CST Sat Feb 17 2018
Conditions will be going downhill thru the early morning as vsbys
lower in snow. In most locations IFR vsbys are anticipated as
predominate 12z-18z period...then improving. Winds more east-
southeast turning north Sunday midday/aftn with some gusts over 25
kts in the RRV.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory until 4 PM CST this afternoon for NDZ008-
016-027-030.
Winter Weather Advisory until 3 PM CST this afternoon for NDZ006-
007-014-015-024-026-028-029-038-039-054.
MN...Winter Weather Advisory from 6 AM this morning to 6 PM CST this
evening for MNZ005-006-008-009-013>017-022>024-027-028.
Winter Weather Advisory until 4 PM CST this afternoon for MNZ001-
002-004-007.
Winter Weather Advisory until 3 PM CST this afternoon for MNZ003.
&&
SHORT TERM...JK
LONG TERM...WJB
AVIATION...RiddleHazardous weather outlook, Feb 17, 6:22 AM CST, 23 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 622 AM CST Sat Feb 17 2018 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181230- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 622 AM CST Sat Feb 17 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight A low pressure system is expected to bring snow to much of the region late tonight and on Sunday. Most of the accumulations will fall on Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snowfall accumulations of 3 to 6 inches are likely by Sunday afternoon across the central Red River Valley and east through the Park Rapids and Bemidji areas. However, the peak of the snow band may track as far north as Grand Forks to Upper Red Lake or as far south as Lisbon to Wadena. Also, a narrow swath of over 6 inches of snow will be possible in the peak of this band. Freezing drizzle will be possible in the far southern Red River Valley and east to Wadena. Blowing snow is also possible on Sunday afternoon, especially in the Red River Valley. Wind chills around 25 below are possible the mornings of Monday, Tuesday, and Wednesday across northeast ND and far northwestern MN. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Knutsvig
Nearby
Winter Storm Warnings in North Dakota, 2018Winter Storm Warnings in Minnesota, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.